MAUDE Adverse Event Report: SMITH & NEPHEW, INC. IMHS CP 130 D 12 X 19.5R; SCREW, FIXATION, BONE

SMITH & NEPHEW, INC. IMHS CP 130 D 12 X 19.5R; SCREW, FIXATION, BONE
Catalog Number 71683012R
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/20/2018
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a nail could not be detached from the target device instruments after implantation.The nail had to be removed and caused a delay of 1 hour.Surgery was continued with a backup device.
 
Additional Manufacturer Narrative
The associated complaint devices were returned and evaluated.A visual examination indicated that one imhs cp nail, one t-handle, one guide bolt wrench, and one guide bolt were returned with the complaint.Minor scratches are visible on the profile of the proximal and distal holes of the nail.The hex driving feature on the bolt is severely damaged and deformed, potentially preventing proper connection to the wrench in securing the bolt to the nail.All instruments exhibit signs of repeated use and extreme wear.A functional evaluation indicated that the threaded portion of the bolt connects to and detaches from the threaded portion of the nail as intended.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A clinical analysis indicated that it was reported that that there was a surgical delay of 1 hour due to a device related incident.It was further reported that there is no harm or adverse injury to the patient as a result of the extended time.Since no patient harm or injury is being reported and the procedure was completed successfully, no further clinical assessment is warranted.No further investigation is warranted for this complaint; however we will continue to monitor for future complaints and investigate further as necessary.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.We consider this complaint closed.

Brand Name
IMHS CP 130 D 12 X 19.5R
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key7247832
Report Number1020279-2018-00131
Device Sequence Number997591
Product Code HWC
UDI-Device Identifier03596010517845
UDI-Public03596010517845
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K040656
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/02/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number71683012R
Device Lot Number16GT72683
Initial Date Received by Manufacturer 01/22/2018
Supplement Date Received by Manufacturer01/22/2018
Initial Report FDA Received Date02/07/2018
Supplement Report FDA Received Date06/02/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
(B)(4) ; (B)(4)
Outcome Attributed to Adverse Event Other;